Advice needed #CPTSD #PTSD #ADHD #Antipsychotics
I have to get off perphenazine (Trilafon) quickly. I’m also on a lot of other meds including a sub-clinical dose of quetiapine (Seroquel, for sleep), trileptal for mood instability, most recently sertraline(Zoloft) for PTSD, and a bunch of other stuff. I don’t have psychotic symptoms and it’s doubtful if I ever did. I started antipsychotic meds in the first place because I was very very anxious that I was losing my mind, due to extreme complex trauma symptoms back when nobody knew about complex trauma. I (mostly) always knew in some tiny corner of my mind that the “psychotic symptoms” I was experiencing were not really psychotic because I always knew they weren’t real and never had trouble differentiating between the visual disturbances I experienced (usually as a result of dissociation), and real visual stimuli. The problem was that I was frequently dissociative and felt like *I* was not real. I also think on some level I knew that presenting as psychotic was the only way out of an extremely unsafe home situation. My mother has been unofficially diagnosed in the past, by my own therapists, with #MunchausensByProxy with me, in an emotional/psychological capacity. I have heard her described that way by at least 5 people. I digress. Sorry ADHD brain is online.
Anyway I’ve been on perphenazine for years and it kind of works, I mean as well as an antipsychotic can, when you don’t actually have psychosis. When I went down from 24 mg to 20 mg last winter I started having extreme emotional outbursts especially anger, rage, super duper anxiety, sadness, increased trauma symptoms, and worse ADHD. Now my prolactin level is high and I’m Definitely NOT pregnant and my NPP thinks it’s the perphenazine. I’m not emotionally stable at all but I’m safe and I’m in a safe living environment with people who are like parents to me, and a sister (also chosen family) 45 minutes away. I have to get off perphenazine kind of fast. My NPP said she would add a tiny “whisper of a dose” of something else, like Rexulti, to make the transition easier. Her first choice was Abilify but I hated that med. I’m nervous. I have 2 weeks to decide what to do. I have 3 months roughly before I have to be functional for school again. I need advice.